Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 63, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 14, 2008, 7:56 AM EDT. It took effect at Oct 14, 2008, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2008, 7:56 AM EDT (11:56 UTC)
- In effect from
- Oct 14, 2008, 12:00 PM EDT
- Expired
- Oct 14, 2008, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
230 WHUS71 KCLE 141156 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 756 AM EDT TUE OCT 14 2008 LEZ147>149-142000- /O.NEW.KCLE.SC.Y.0063.081014T1600Z-081015T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 756 AM EDT TUE OCT 14 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON AND THE WINDS WILL BECOME WESTERLY AND THE WAVES SHOULD INCREASE TO 3 TO 5 FEET. THIS WILL BE A SHORT LIVED EVENT AS THE WINDS AND WAVES WILL DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
960 WHUS71 KCLE 141400 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 AM EDT TUE OCT 14 2008 LEZ147>149-150100- /O.CON.KCLE.SC.Y.0063.081014T1600Z-081015T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1000 AM EDT TUE OCT 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON AND THE WINDS WILL BECOME WESTERLY AND THE WAVES SHOULD INCREASE TO 3 TO 5 FEET. THIS WILL BE A SHORT LIVED EVENT AS THE WINDS AND WAVES WILL DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
768 WHUS71 KCLE 141949 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EDT TUE OCT 14 2008 LEZ147>149-150100- /O.CON.KCLE.SC.Y.0063.000000T0000Z-081015T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 349 PM EDT TUE OCT 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. BREEZY WEST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 3 TO 5 FEET WILL DIMINISH THIS EVENING. THE COLD FRONT THAT THESE CONDITIONS ARE ASSOCIATED WITH WILL MOVE EAST OF LAKE ERIE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 7:07 AM EDT, 49 minutes earlier.
Area forecast discussion, Oct 14, 7:07 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
707 AM EDT TUE OCT 14 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO ON TUESDAY AND STALL
ACROSS CENTRAL OHIO. A WAVE OF LOW PRESSURE WILL TRACK ALONG THIS
FRONT ACROSS OHIO EARLY THURSDAY. COLD HIGH PRESSURE WILL MOVE
SOUTHEAST INTO THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONE MORE ABOVE NORMAL DAY IS IN STORE FOR THE AREA TUESDAY BUT
TEMPERATURES WILL NOT BE AS WARM AS THE PREVIOUS FEW DAYS DUE TO
INCREASING CLOUDS AND THE ARRIVAL OF A WEAK COLD FRONT. GULF
MOISTURE CUT OFF FROM THIS FRONT SO PRECIP WILL BE LIMITED. AIRMASS
NOT VERY UNSTABLE SO WILL KEEP THUNDER MENTION OUT OF THE FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WEAK FRONT SHOULD STALL ACROSS SOUTHERN HALF OF OHIO TONIGHT THEN
LIFT BACK NORTH INTO THE CWA AS A WAVE OF LOW PRESSURE IS EXPECTED
TO CROSS THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY. WITH
MOISTURE AND FRONTAL BOUNDARY NEARBY WILL CONTINUE TO LEAVE SLIGHT
CHANCE ACROSS SOUTH HALF OF CWA TONIGHT THEN BEGIN TO SPREAD BETTER
CHANCE FOR SHRA BACK NE INTO THE AREA WED AFTERNOON AS SURFACE LOW
AND UPPER FORCING APPROACH. WILL BUMP POPS WED NIGHT TO LIKELY AS
FEELING MORE CERTAIN ON WIDESPREAD NATURE OF RAIN. AIRMASS SOMEWHAT
UNSTABLE FOR SOUTHERN HALF OF AREA SO WILL ADD THUNDER MENTION THERE.
SECOND COLD FRONT CATCHES UP WITH FIRST FRONT SO ONCE LOW PASSES BY
SHOULD SEE SHRA PUSHED SE OUT OF AREA DURING THE DAY THU.
HOWEVER...LOWER LEVEL MOISTURE HANGS OVER THE SNOWBELT THU NIGHT.
850 MB TEMPS DROP TO ABOUT 1 DEG C BY LATE THU NIGHT SO TEMP
DIFFERENTIAL FROM LAKE ERIE MAY CREATE ENOUGH INSTABILITY FOR A FEW
SHRA IN THE SNOWBELT.
UPPER TROUGH AND POOLED MOISTURE EXPECTED TO MOVE ACROSS THE REGION
FRI AND FRI NIGHT. CURRENT FORECAST SEEMS TO HAVE HANDLE ON THIS.
COMBINATION OF COLD POCKET WITH UPPER TROUGH AND BOUNDARY TEMPS
DROPPING TO AROUND 40 DEG COULD ALLOW FOR OUTSIDE CHANCE FOR SOME
FROZEN PRECIP TO MIX IN BUT CHANCE SMALL ENOUGH AT THIS TIME SO AS
NOT TO FEEL PRUDENT TO THROW IN THAT DREADED 4 LETTER WORD (SNOW) IN
THE FORECAST.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
NORTHEAST FLOW SATURDAY IS USUALLY DRY. WILL CONTINUE A SLIGHT
CHANCE OF SHOWERS SINCE THE LAKE AND 850 MB TEMPERATURE DIFFERENCE
NEAR 16C AND THE UPPER TROF IS JUST MOVING EAST ON SATURDAY. SOME
CLOUDS EVERYWHERE INCLUDING NORTHWEST OHIO IN THE NORTHEAST FLOW.
HIGH PRESSURE SATURDAY NIGHT INTO SUNDAY NIGHT. ON THE EDGE ABOUT
HOW MUCH CLOUDINESS. COLD FRONT STARTS TO APPROACH THE REGION
MONDAY...BOTH THE ECMWF AND GFS HAVE THIS FEATURE...THE GFS IS
WEAKER. NONE THE LESS A THREAT OF SHOWERS. GUIDANCE TEMPERATURES
SEEM TO MATCH LOCAL SCHEMES. SATURDAY NIGHT COULD BE FROST WITH
LIGHT WINDS AS LONG AS THE CLOUDS DECREASE.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
WEAKENING COLD FRONT WILL REACH TOL AROUND 15Z...CLE 18Z AND ERI
19Z. AT THIS TIME VFR AHEAD OF THE FRONT AND A NARROW BAND OF
MAINLY VFR SHOWERS BEHIND THE FRONT. THE FRONT SHOULD WEAKEN AS
HIGH PRESSURE WILL BE BUILDING IN RAPIDLY FROM THE WEST TODAY.
HOWEVER...THE MODELS ARE CONSISTENT IN KEEPING SOME MVFR CEILINGS
FOR A FEW HOURS BEHIND THE FRONT. BECAUSE OF THE TIMING OF THE
FRONT MOVING THROUGH DURING THE DAYLIGHT HOURS KEPT IFR OUT OF THE
FORECAST...HOWEVER...CANT RULE OUT A VERY BRIEF PERIOD OF IFR
CEILINGS ESPECIALLY NORTHWEST OHIO. ABOUT 4-5 HOURS AFTER THE FRONT
MOVES THROUGH CONDITIONS SHOULD IMPROVE TO VFR FROM THE NORTHWEST.
THE DEWPOINTS WILL NOT DECREASE THAT MUCH SO IF THE CLOUDS THIN
ENOUGH A LITTLE MVFR BR COULD OCCUR.
OUTLOOK...COLD FRONT PROGGED TO STALL ACROSS OHIO VALLEY TUE
NIGHT AND A WAVE WILL LIKELY DEVELOP ON THE FRONT. SHOWERS AND
SOME THUNDERSTORMS WILL OCCUR FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT. MVFR TO IFR CEILINGS WITH THIS RAIN. MVFR OR IFR
CEILINGS COULD LINGER THURSDAY ESPECIALLY NE OH/NW PA AS BOUNDARY LAYER
REMAINS MOIST AND COLD ADVECTION DEVELOPS. TROUGH ALOFT DEEPENS
FRIDAY AND MVFR CEILINGS AND A FEW SHOWERS WILL LIKELY PERSIST
ESPECIALLY NE OH/NW PA WHERE LAKE EFFECT CLOUDS AND SHOWERS WILL
ALSO DEVELOP. HIGH PRESSURE AND VFR WEATHER SHOULD SPREAD ACROSS
THE ENTIRE AREA THIS WEEKEND.
&&
.MARINE...
COLD FRONT WILL BE MOVING ACROSS THE LAKE LATE THIS MORNING THROUGH
EVENING. GOING WITH A SMALL CRAFT ADVISORY ON THE EAST END OF THE
LAKE THIS AFTERNOON AND EVENING AS THE WINDS SHOULD BE STRONG ENOUGH
AFTER FRONTAL PASSAGE TO GET 3 TO 5 FOOT WAVES. THIS WILL BE A QUICK
EVENT AS THE WINDS AND WAVES WILL DECREASE THIS EVENING AS THE RIDGE
MOVES IN. ON THURSDAY AFTER THE WAVE MOVES THROUGH THE WINDS WILL
PICK UP FROM THE NORTH AND A SMALL CRAFT ADVISORY MAY BE NEEDED. ON
SATURDAY NORTHEAST WIND...IT COULD BE CLOSE FOR A SMALL CRAFT
ADVISORY BEING NEEDED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING
FOR LEZ147>149.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Oct 14, 5:09 AM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EDT TUE OCT 14 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-150915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 509 AM EDT TUE OCT 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.